Alert archive / California / High Surf Advisories in 2008

High Surf Advisory 7, NWS Eureka, CA

December 21, 2008

NWS Eureka, CA issued this high surf advisory at Dec 21, 2008, 2:25 PM PST. It took effect at Dec 22, 2008, 8:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2008, 2:25 PM PST (22:25 UTC)
In effect from
Dec 22, 2008, 8:00 AM PST
Expired
Dec 22, 2008, 8:00 PM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KEKA 212225
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
225 PM PST SUN DEC 21 2008

...LARGE SHORT PERIOD NORTHWEST SWELL EXPECTED TO HIT ON
MONDAY...

.STRONG NORTHWEST WINDS ASSOCIATED WITH A COLD LOW PRESSURE
SYSTEM WEST OF WASHINGTON AND OREGON WILL GENERATE LARGE SEAS
TONIGHT THROUGH EARLY MONDAY MORNING.

CAZ001-221130-
/O.NEW.KEKA.SU.Y.0007.081222T1600Z-081223T0200Z/
REDWOOD COAST-
225 PM PST SUN DEC 21 2008

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 6 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM PST MONDAY. 

SHORT PERIOD NORTHWEST SWELL WILL BUILD TO 18 TO 20 FT ON MONDAY.
BREAKER HEIGHTS OF 24 TO 26 FT ARE EXPECTED ON MONDAY.

THOSE VENTURING INTO THE SURF ZONE...AS WELL AS INDIVIDUALS HEADING
TO AREA BEACHES...SHOULD USE EXTREME CAUTION AS WAVES CAN SUDDENLY
RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS.
AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

CAZ002-221130-
/O.NEW.KEKA.SU.Y.0007.081222T2000Z-081223T0400Z/
MENDOCINO COAST-
225 PM PST SUN DEC 21 2008

...HIGH SURF ADVISORY IN EFFECT FROM 12 PM TO 8 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PST MONDAY. 

SHORT PERIOD NORTHWEST SWELL WILL BUILD TO 18 TO 20 FT ON MONDAY.
BREAKER HEIGHTS OF 23 TO 25 FT ARE EXPECTED ON MONDAY.

THOSE VENTURING INTO THE SURF ZONE...AS WELL AS INDIVIDUALS HEADING
TO AREA BEACHES...SHOULD USE EXTREME CAUTION AS WAVES CAN SUDDENLY
RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS.
AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN.


A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
2 follow-up statements
000 
WHUS46 KEKA 221129
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
329 AM PST MON DEC 22 2008

CAZ001-230000-
/O.CON.KEKA.SU.Y.0007.081222T1600Z-081223T0200Z/
REDWOOD COAST-
329 AM PST MON DEC 22 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
6 PM PST THIS AFTERNOON...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
6 PM PST THIS AFTERNOON. 

SHORT PERIOD NORTHWEST SWELL WILL BUILD TO 16 TO 18 FT TODAY.
BREAKER HEIGHTS OF 20 TO 22 FT ARE EXPECTED ALONG WEST AND
NORTHWEST FACING BEACHES TODAY.

THOSE VENTURING INTO THE SURF ZONE...AS WELL AS INDIVIDUALS
HEADING TO AREA BEACHES...SHOULD USE EXTREME CAUTION AS WAVES CAN
SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD
WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

CAZ002-230000-
/O.CON.KEKA.SU.Y.0007.081222T2000Z-081223T0400Z/
MENDOCINO COAST-
329 AM PST MON DEC 22 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
PST THIS EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
PST THIS EVENING. 

SHORT PERIOD NORTHWEST SWELL WILL BUILD TO 16 TO 18 FT TODAY.
BREAKER HEIGHTS OF 20 TO 22 FT ARE EXPECTED ALONG WEST AND
NORTHWEST FACING BEACHES TODAY.

THOSE VENTURING INTO THE SURF ZONE...AS WELL AS INDIVIDUALS
HEADING TO AREA BEACHES...SHOULD USE EXTREME CAUTION AS WAVES CAN
SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD
WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000 
WHUS46 KEKA 222313
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
313 PM PST MON DEC 22 2008

CAZ001-230200-
/O.CON.KEKA.SU.Y.0007.000000T0000Z-081223T0200Z/
REDWOOD COAST-
313 PM PST MON DEC 22 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

BREAKER HEIGHTS OF 22 TO 24 FT ARE EXPECTED TO CONTINUE ALONG
WEST AND NORTHWEST FACING BEACHES THROUGH THIS AFTERNOON AND
EARLY EVENING.

THE SHORT PERIOD NORTHWEST SWELL WILL SUBSIDE AFTER MIDNIGHT
TONIGHT.

THOSE VENTURING INTO THE SURF ZONE...AS WELL AS INDIVIDUALS
HEADING TO AREA BEACHES...SHOULD USE EXTREME CAUTION AS WAVES CAN
SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD
WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

CAZ002-230400-
/O.CON.KEKA.SU.Y.0007.000000T0000Z-081223T0400Z/
MENDOCINO COAST-
313 PM PST MON DEC 22 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

BREAKER HEIGHTS OF 22 TO 24 FT ARE EXPECTED TO CONTINUE ALONG
WEST AND NORTHWEST FACING BEACHES THROUGH MID EVENING.

THE SHORT PERIOD NORTHWEST SWELL WILL SUBSIDE AFTER MIDNIGHT
TONIGHT.

THOSE VENTURING INTO THE SURF ZONE...AS WELL AS INDIVIDUALS
HEADING TO AREA BEACHES...SHOULD USE EXTREME CAUTION AS WAVES CAN
SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD
WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 21, 5:20 AM PST, 9 hours 5 minutes earlier.

Area forecast discussion, Dec 21, 5:20 AM PST, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
520 AM PST SUN DEC 21 2008

.SYNOPSIS...A WINTER STORM WILL CROSS THE PACIFIC NORTHWEST BRINGING
ADDITIONAL RAIN AND SNOW TO THE AREA THROUGH MONDAY. ANOTHER STORM
WILL APPROACH THE REGION TUESDAY...AND IS LIKELY TO AFFECT HOLIDAY
TRAVEL WITH RAIN...SNOW AND BLUSTERY WINDS. UNSETTLED WEATHER MAY
CONTINUE THROUGH THE END OF NEXT WEEK.

&&

.SHORT TERM...TODAY THROUGH TUESDAY...SURFACE PRESSURE ANALYSIS
AT AROUND 4 AM PST THIS MORNING HAS THE COLD FRONT CURRENTLY
PUSHING INTO OUR OFFSHORE COASTAL WATERS. ITS PARENT SURFACE LOW
IS WELL NORTH...MOVING INTO THE BRITISH COLOMBIA COAST...THOUGH A
SECONDARY REGION OF WEAK CYCLOGENESIS IS OCCURRING OVER THE WA/OR
REGION.

THE MAIN COLD FRONT IS CURRENTLY TIMED TO CLEAR THE COAST BY MID
MORNING...AND THROUGH THE REMAINDER OF THE REGION BY THIS
AFTERNOON. IN THE INTERIM...BREEZY SOUTHEAST TO SOUTHERLY FLOW
CONTINUES AHEAD OF THE FRONT WITH SEVERAL LOCATIONS ALONG THE
REDWOOD COAST AND NORTH COAST INTERIOR REPORTING GUSTS INTO THE 30
TO 40 MPH RANGE. GIVEN THAT ONLY ONE SITE ACROSS THE ENTIRE REGION
IS MEETING WIND ADVISORY CRITERIA...AND THE REGION IS PROBABLY AT
OR NEAR IT TIME OF MAXIMUM WINDS...IT CONTINUES TO APPEAR THAT A
WIND ADVISORY WILL NOT BE NEEDED. SOUTHERLY WINDS HAVE ALSO RAISED
SNOW LEVELS ACROSS THE REGION...WITH EVERYWHERE BUT TRINITY COUNTY
SHOWING ABOVE FREEZING TEMPERATURES AT THIS HOUR PLACING SNOW
LEVELS AT OR ABOVE 5000 FEET. IN TRINITY COUNTY...TRAPPED COLD AIR
AND WEAKER WARM AIR ADVECTION HAS HELD FREEZING TEMPS DOWN TO
AROUND 1500 TO 2000 FEET...WHICH MEANS ELEVATIONS DOWN TO VALLEY
FLOORS ARE LIKELY SEEING A RAIN/SNOW MIX THIS MORNING.
TEMPERATURES APPEAR TO BE CREEPING UP SLIGHTLY OVER THE PAST FEW
HOURS...AND EXPECTED SNOW LEVELS WILL RISE SLIGHTLY TO AROUND 2000
TO 2500 FEET BEFORE THE COLD FRONT SWEEPS THROUGH.

ONCE THE COLD FRONT PASSES THROUGH...COLD AIR IS FORECASTED TO
QUICKLY SPILL INTO THE REGION LATER THIS EVENING AND OVERNIGHT
TONIGHT. SNOW LEVELS ARE EXPECTED TO PLUMMET DOWN TO AROUND 1500
TO 2000 FEET INTO EARLY MONDAY MORNING...WHICH WILL BRING
ACCUMULATING SNOWS DOWN TO ALL THE AREA MOUNTAIN
PASSES...INCLUDING THOSE ALONG HIGHWAY 101. FOR THE MOMENT...HAVE
KEPT THE CURRENT TIMING AND ELEVATION COVERAGE FOR THE WINTER
WEATHER ADVISORY ACROSS ZONES 3 AND 4 BEGINNING THIS EVENING
THROUGH MONDAY. HAVE BUMPED UP AMOUNTS AN INCH OR TWO HOWEVER...AS
MODELS ARE INDICATING SEVERAL ADDITIONAL WAVES MOVING INTO THE
COAST LATE TONIGHT INTO MONDAY BEHIND THE MAIN COLD FRONT...WHICH
LOOK TO BOOST QPF AMOUNTS AS THEY MOVE ACROSS. HAVE KEPT THE
ADVISORY OUT OF MENDOCINO COUNTY FOR THE MOMENT...AS THE COLDEST
AIR DOESNT APPEAR TO REACH DOWN THERE UNTIL CONSIDERABLY
LATER...WHICH WOULD KEEP SNOW AMOUNTS BELOW ADVISORY CRITERIA.
HOWEVER ACCUMULATIONS OF 1 TO 2 INCHES DURING THE DAY ON MONDAY
FOR ELEVATIONS ABOVE 2000 FEET WILL NOT BE UNCOMMON.

PRECIPITATION AMOUNTS OF 0.75 INCH TO 2 INCHES LOOK TO BE ON TAP
FOR THIS SYSTEM THROUGH SUNDAY NIGHT...THOUGH THE STRATIFORM RAIN
IS EXPECTED TO QUICKLY TURN TO STRATIFORM SHOWERS LATER TODAY WITH
THE COLD FRONT. HAVE ADVERTISED 100 PERCENT...OR NEAR 100 PERCENT
POPS THROUGH MONDAY EVENING...WHEN THERE APPEAR TO BE A BRIEF
EASING IN RAIN CHANCES THROUGH TUESDAY MORNING AS THE ATMOSPHERE
WINDS UP FOR THE NEXT SYSTEM.

.LONG TERM...TUESDAY EVENING THROUGH SATURDAY...OVERNIGHT
GUIDANCE FROM HPC HAS LEANED TOWARDS THE ECMWF SOLUTION IN THE MID
LEVELS FOR THE NEXT SYSTEM...WHICH SPLITS THE NEXT APPROACHING
SHORTWAVE AND DROPS A CLOSED LOW INTO THE WEST COAST TROF BY WED
MORNING. THE ECMWF IS FURTHER SOUTHWEST THEN THE OPERATIONAL GFS
AND THE BULK OF ITS ENSEMBLE MEMBERS...WHICH ARE TENDING TO KEEP
MORE OF THE ENERGY TOGETHER AND INDICATE LESS OF A SPLIT TROF. THE
FURTHER SW SOLUTION OF THE ECMWF ALSO HAS SUPPORT FROM THE 00Z
CANADIAN AND THE NAM. A SIMILAR SOLUTION THAT HAS SET UP A FEW
TIMES THIS FALL/WINTER...A FURTHER SW SYSTEM WILL MEAN OFFSHORE
FLOW ACROSS OUR AREA...AND KEEP THE BULK OF THE PRECIP FURTHER
OFFSHORE.

IN TERMS OF IMPACT TO THE FORECAST...STILL EXPECT PRECIPITATION
CHANCES WILL INCREASE AGAIN LATE TUE AS A WARM FRONT PUSHES ACROSS
THE REGION. HOWEVER...HAVE EASED OFF ON PRECIP ACROSS THE SOUTHERN
PORTIONS OF THE REGION DURING THE DAY ON WEDNESDAY AS THE UPPER
LOW AND ITS ATTENDANT SFC FEATURE SHIFT FURTHER OFFSHORE. NORTHERN
PORTIONS OF THE REGION WILL BE CLOSER TO THE NORTHERN BRANCH OF
THE SPLIT...AND STILL WILL SEE LIKELY TO CATEGORICAL RAIN CHANCES.

WAA WILL ALLOW SN LEVELS TO INCREASE TO 3000-4000 FT BY LATE WED
AND ANOTHER ROUND OF STRONG SOUTH TO SOUTHWEST WINDS ACROSS MUCH
OF THE CWA WED NIGHT AND THU. A COLD FRONT IS FORECASTED TO PUSH
ACROSS THE REGION SOMETIME CHRISTMAS DAY...WITH SNOW LEVELS ONCE
AGAIN LOWERING BEHIND THIS FEATURE.

NW UPPER LEVEL FLOW OVER THE REGION SUPPORTS HIGH CHANCE TO LIKELY
POPS ACROSS NW CA INTO FRI AS MINOR SHORTWAVES MOVE ACROSS THE
REGION. MODELS SUGGEST A STRONGER SHORTWAVE DIGGING INTO THE BASE
OF THE TROUGH FRI RESULTING IN A SLIGHT SHIFT EASTWARD. THIS WILL
RESULT IN WEAK RIDGING ACROSS THE PAC NW HEADING INTO THE WEEKEND.
ALM

&&

.AVIATION...RADAR IMAGERY SHOWS AREAS OF LIGHT RAIN OVER NORTHWEST
CALIFORNIA. INLAND SITES ARE MAINLY VFR WHILE COASTAL SITES ARE
MOSTLY MVFR. THESE CONDITIONS WILL PERSIST THROUGH MOST OF THE DAY.
COASTAL LOCATIONS...ESPECIALLY CEC...WILL HAVE STRONGER WINDS WITH
GUSTS APPROACHING 30KT AS THE FRONT MOVES THROUGH AROUND 00Z.
AFTERWARDS...WINDS AND RAIN WILL BEGIN TO DECREASE INTO THE EVENING.
MS

&&

.MARINE...SOUTH WINDS ARE INCREASING AS LOW PRESSURE APPROACHES THE
AREA. GALES REMAIN UP ALONG THE NORTHERN WATERS UNTIL NOON TODAY
WHILE A SCA FOR WINDS REMAINS UP FOR THE SOUTHERN WATERS. THE WINDS
WILL CREATE WIND WAVES JUST LARGE ENOUGH THAT A SCA FOR HAZARDOUS
SEAS FOR ALL WATERS IS UP FOR TODAY. THE COLD FRONT BRINGING THIS
WIND TO THE WATERS WILL MOVE THROUGH THIS AFTERNOON. BEHIND THE
FRONT WINDS ARE EXPECTED TO DECREASE LATE THIS AFTERNOON INTO THIS
EVENING. THE NORTHERN WATERS WILL NOTICE THIS THE MOST AS THE GALES
DIMINISH. BEHIND THE FRONT...A WESTERLY WAVE TRAIN WILL MOVE INTO
THE WATERS. SWELLS WILL MAX OUT AT ABOUT 16 FT NEAR 13 SECONDS ON
MONDAY SO HAVE ISSUED A HAZARDOUS SEAS WARNING FOR ALL WATERS FROM
LATE TONIGHT THROUGH MONDAY AFTERNOON. THE OUTER WATERS WILL SEE THE
BRUNT OF THE HAZARDOUS SEAS BUT IT STILL LOOKS LIKE ALL WATERS WILL
MEET LOW END CRITERIA. THE LATEST ENP/SWAN HAS LOWERED THE
WAVE HEIGHT A FEW FEET FROM THE LAST FORECAST. GIVEN THE LAST
FORECAST WAS MANUALLY LOWERED A FEW FEET...DECIDED TO LEAVE THE NEW
MODEL RUN UNTOUCHED. SEAS WILL SUBSIDE LATE MONDAY INTO TUESDAY.
ANOTHER STORM WILL AFFECT THE AREA WITH STRONG WINDS AND LARGE
WESTERLY SWELL WEDNESDAY INTO THURSDAY. AT THIS TIME THE MODELS
STILL HAVE NOT MADE UP THEIR MIND ON WHAT THEY ARE GOING TO DO FOR
THAT TIME PERIOD. THE POTENTIAL FOR A LONG FETCH OF 40KT WINDS
POINTED TOWARDS OUR WATERS EXISTS. IF THIS PANS OUT WE COULD BE
LOOKING AT SWELLS NEAR 25 FT. BUT THE MODELS STILL NEED TO MAKE UP
THEIR MIND BECAUSE AS IT IS NOW THE ENP/SWAN IS HAVING A HARD TIME
DISTINGUISHING BETWEEN THE WIND WAVES AND SWELL DURING THAT TIME
PERIOD. THEREFORE HAVE KEPT 23 FT WAVE HEIGHT IN THEIR FOR NOW. MS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 4 PM PST MONDAY
FOR CAZ003-004 ABOVE 2500 FEET.

GALE WARNING UNTIL NOON PST TODAY FOR PZZ450-470.

HAZARDOUS SEAS WARNING FROM MIDNIGHT TONIGHT TO 6 PM PST MONDAY FOR
PZZ450-455-470-475.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT PST TONIGHT
FOR PZZ455-475.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM NOON TODAY TO
MIDNIGHT PST TONIGHT FOR PZZ450-470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 21, 4:23 AM PST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
423 AM PST SUN DEC 21 2008

CAZ003-004-221230-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
423 AM PST SUN DEC 21 2008

...WINTER WEATHER ADVISORY IN EFFECT ABOVE 2500 FEET FROM 6 PM
THIS EVENING TO 4 PM PST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW AND GUSTY WINDS HAS BEEN POSTED
FOR ELEVATIONS ABOVE 2500 FEET BEGINNING THIS EVENING. SEE AWIPS
PRODUCT /SFOWSWEKA/ OR WMO HEADER /WWUS46 KEKA/ FOR DETAILS. IN
ADDITION...BREEZY SOUTHERLY WINDS WITH GUSTS UP TO 45 MPH CAN BE
EXPECTED THROUGH THE REMAINDER OF THE MORNING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WINTER WEATHER ADVISORY CONTINUES THROUGH MONDAY AFTERNOON. SEE
AWIPS PRODUCT /SFOWSWEKA/ OR WMO HEADER /WWUS46 KEKA/ FOR DETAILS.
ADDITIONAL STORM SYSTEMS MOVING INTO THE WEST COAST WILL CONTINUE
TO BRING PERIODS OF RAIN AND SNOW TO THE REGION THROUGH THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER...INCLUDING SNOW AMOUNTS...TO THE NATIONAL
WEATHER SERVICE IN EUREKA.

CAZ001-221230-
REDWOOD COAST-
423 AM PST SUN DEC 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

BREEZY SOUTHERLY WINDS AHEAD OF A STRONG COLD FRONT WITH GUSTS UP
TO 40 MPH WILL CONTINUE ALONG THE COAST IN DEL NORTE COUNTY. LOCAL
GUSTS UP TO 45 MPH ARE LIKELY ALONG AREA RIDGES. WINDS WILL
QUICKLY DIMINISH AFTER LATE MORNING AS THE COLD FRONT PUSHES
THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL STORM SYSTEMS MOVING INTO THE WEST COAST WILL CONTINUE
TO BRING PERIODS OF RAIN TO THE REGION THROUGH THE REMAINDER OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

CAZ002-076-221230-
MENDOCINO COAST-MENDOCINO INTERIOR-
423 AM PST SUN DEC 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE REGION LATER TODAY...DROPPING SNOW
LEVELS 2500 FEET LATE TONIGHT. SNOW ACCUMULATIONS OF UP TO 1 INCH
MAY BE POSSIBLE AT THE HIGHER ELEVATIONS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL STORM SYSTEMS MOVING INTO THE WEST COAST WILL CONTINUE
TO BRING PERIODS OF RAIN AND SNOW TO THE REGION THROUGH THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 3:14 AM PSTHazardous Seas WarningEKA44 hr

Nearby

High Surf Advisories in California, 2008Every high surf advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.